The computation of Jordan blocks in parameter-dependent matrices

Richard O Akinola, Melina A Freitag, Alistair Spence

Research output: Contribution to journalArticlepeer-review

6 Citations (SciVal)
230 Downloads (Pure)


This paper extends the implicit determinant method introduced by Spence & Poulton (2005, J. Comput. Phys., 204, 65–81) to obtain a numerical technique for the calculation of a two-dimensional Jordan block in a parameter-dependent matrix. An important feature of this technique is that the theory is straightforward to understand and an efficient numerical implementation is suggested naturally by the theory. Three interesting physical problems are presented, arising from the panel flutter problem in aerodynamics, the stability of electrical power systems and a problem in quantum mechanics.
Original languageEnglish
Pages (from-to)955-976
Number of pages22
JournalIMA Journal of Numerical Analysis
Issue number3
Early online date24 Sept 2013
Publication statusPublished - Jul 2014


Dive into the research topics of 'The computation of Jordan blocks in parameter-dependent matrices'. Together they form a unique fingerprint.

Cite this